MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 32MM B; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 HI-WALL E1 LINER 32MM B; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Concomitant medical products: 010000924-g7 hi-wall e1 liner 32mm b-6854139.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 -2021 -02898.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported during an initial hip arthroplasty the surgeon could not get the first g7 highwall liner to seat.Surgeon had to ensure the interior of the shell is dry and free of debris, overhanging soft tissue was removed.Surgeon manually placed the liner into the shell, ensuring the scallops were correctly aligned with the recessed areas on the shell.Applying manual pressure to the dome region to provisionally secure the liner in place by lightly engaging the scallops.Utilizing the appropriately sized g7 ball impactor, placed the tip of the impactor on the dome of the liner with the handle perpendicular to the face of the shell.After several attempts, surgeon opened the second liner.Multiple attempts with same technique, surgeon was finally able to get second liner to seat.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.One g7 hi-wall e1 liner 32mm b item# 010000924 lot# 6771723 approximate age of 1 year was returned and evaluated.Upon visual inspection the device has indentations on the outer radius along with indentations on the locking feature.There is no other visible damage to the device.The device was found to be conforming to print specifications during manufacturing.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional information on the reported event.

Brand Name
G7 HI-WALL E1 LINER 32MM B
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12671557
Report Number0001825034-2021-02897
Device Sequence Number1454000
Product Code PBI
UDI-Device Identifier00880304527003
UDI-Public(01)00880304527003(17)250318(10)6771723
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2025
Device Model NumberN/A
Device Catalogue Number010000924
Device Lot Number6771723
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer02/03/2022
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale